Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 118, NWS Boston/Norton, MA

September 6, 2014Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 6, 2014, 8:42 PM EDT for Plymouth County, Massachusetts. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2014, 8:42 PM EDT (00:42 UTC)
Expired
Sep 6, 2014, 9:13 PM EDT
In force
31 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Plymouth County, MA

The radar

The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 1:22 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 0.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2014-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2014-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1136 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WUUS51 KBOX 070042
SVRBOX
MAC023-070145-
/O.NEW.KBOX.SV.W.0118.140907T0042Z-140907T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
842 PM EDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PLYMOUTH COUNTY IN SOUTHEASTERN MASSACHUSETTS...

* UNTIL 945 PM EDT

* AT 842 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER PEMBROKE...OR 7 MILES
  SOUTHWEST OF MARSHFIELD...AND WAS MOVING EAST AT 15 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  PLYMOUTH...BRIDGEWATER...MARSHFIELD...MIDDLEBOROUGH...PEMBROKE...
  ROCKLAND...DUXBURY...WHITMAN...HANOVER...EAST BRIDGEWATER...
  KINGSTON...CARVER...NORWELL...HANSON...HALIFAX AND PLYMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.

MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4180 7055 4199 7099 4214 7087 4209 7064
      4202 7068 4200 7063 4199 7063 4201 7066
      4200 7071 4195 7066 4195 7058 4193 7054
      4181 7054
TIME...MOT...LOC 0042Z 288DEG 15KT 4204 7082 
$$

MD
2 follow-up statements
644 
WWUS51 KBOX 070104
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
904 PM EDT SAT SEP 6 2014

MAC023-070145-
/O.CON.KBOX.SV.W.0118.000000T0000Z-140907T0145Z/
PLYMOUTH MA-
904 PM EDT SAT SEP 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EAST CENTRAL PLYMOUTH COUNTY...

AT 903 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER DUXBURY...OR 7 MILES SOUTH OF
MARSHFIELD...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BRIDGEWATER...MARSHFIELD...MIDDLEBOROUGH...PEMBROKE...
DUXBURY...KINGSTON...CARVER...HANSON...HALIFAX AND PLYMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4197 7095 4210 7069 4209 7064 4202 7068
      4200 7064 4199 7063 4200 7066 4200 7071
      4195 7066 4195 7058 4193 7054 4181 7054
      4180 7055
TIME...MOT...LOC 0103Z 288DEG 15KT 4201 7071 

$$

MD
032 
WWUS51 KBOX 070113
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
913 PM EDT SAT SEP 6 2014

MAC023-070123-
/O.CAN.KBOX.SV.W.0118.000000T0000Z-140907T0145Z/
PLYMOUTH MA-
913 PM EDT SAT SEP 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PLYMOUTH COUNTY
IS CANCELED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4197 7095 4210 7069 4209 7064 4202 7068
      4200 7064 4199 7063 4200 7066 4200 7071
      4195 7066 4195 7058 4193 7054 4181 7054
      4180 7055
TIME...MOT...LOC 0112Z 288DEG 15KT 4200 7066 

$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 7:42 PM EDT, 1 hour earlier.

Area forecast discussion, Sep 6, 7:42 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
742 PM EDT SAT SEP 6 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE OVERNIGHT. HIGH PRESSURE BEHIND
THIS FRONT WILL BRING DRY WEATHER AND NEAR SEASONABLE TEMPERATURES
TOMORROW. A FEW SHOWERS ARE POSSIBLE AT TIMES TUE THROUGH NEXT
FRI...BUT THE MAJORITY OF THIS PERIOD WILL LIKELY FEATURE DRY
WEATHER. JUST BELOW NORMAL TEMPERATURES EARLY IN THE WEEK MAY
MODERATE TO A BIT ABOVE NORMAL BY NEXT THU/FRI.

&&

.NEAR TERM /THROUGH SUNDAY/...
300 PM UPDATE...

* SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT ACROSS MOST OF SOUTHERN
  NEW ENGLAND

LATEST MESOANALYSIS CONTINUES TO INDICATE ABUNDANT LOW-LEVEL
INSTABILITY. MOST UNSTABLE CAPE VALUES OF 1000-2000 J/KG WERE
STILL PRESENT...BUT DIMINISHING RATHER QUICKLY AFTER SUNSET. MID-
LEVEL LAPSE RATES REMAIN WEAK...ABOUT 5-6C/KM...NEARLY MOIST
ADIABATIC. THAT....ALONG WITH THE MODEST EFFECTIVE SHEAR OF 20-
25 KT...REMAIN THE MAIN LIMITING FACTORS FOR OUR CONVECTION THIS
EVENING.

A COLD FRONT WILL BE MOVING SLOWLY OFFSHORE BETWEEN 00Z AND 06Z.
WITH SOME SHEAR LEFTOVER AND MOISTURE POOLING...COULD SEE SOME
CONVECTIVE ACTIVITY LINGER THOUGH ABOUT MIDNIGHT /04Z/...
ESPECIALLY ACROSS SOUTHERN CT/RI AND SOUTHEAST MA. OTHERWISE...
OUTSIDE OF SOME FOG DUE TO LEFTOVER GROUND MOISTURE...ANOTHER
SOMEWHAT MILD /ALTHOUGH COOLER THAN FRIDAY NIGHT/ NIGHT IS
EXPECTED AS REMNANT CLOUDS WILL TAKE SOME TIME TO DIMINISH.

&&

.SHORT TERM /SUNDAY NIGHT/...
DRIER WEATHER ARRIVES IN THE WAKE OF A COLD FRONT SUNDAY AND
SUNDAY NIGHT. HUMIDITY LEVELS WILL BECOME MUCH MORE COMFORTABLE AS
DEW POINTS FALL BACK INTO THE 40S AND 50S. HIGH PRESSURE WILL
RESULT IN A WEAKER NORTHEAST FLOW DEVELOPING DURING MONDAY. CANNOT
RULE OUT LOCAL SEABREEZES. TEMPERATURES WILL BE SEASONABLE. PATCHY
LATE NIGHT FOG SHOULD DISSIPATE SHORTLY AFTER DAYBREAK
SUNDAY...THEN RETURN TO THE USUAL SPOTS LATE SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
*DRY MONDAY WITH HIGH PRESSURE OVERHEAD
*TUES AND WED RAIN ALONG THE SOUTH COASTS AND SOUTHEASTERN AREAS.
*OVERNIGHT THU INTO FRI COLD FRONTAL PASSAGE

OVERVIEW...THE WEEK BEGINS WITH SUBTROPICAL HIGHS OVER THE
SOUTHEASTERN UNITED STATES WHILE AN UPPER LEVEL LOW DIVES SOUTH
OVER THE WESTERN COAST. TROPICAL CYCLONE NORTBERT IS RIDING NORTH
ALONG THE SOUTHWEST COAST AS WELL AND BASICALLY ZONAL FLOW IS
ACROSS THE COUNTRY AT THE BEGIN OF THIS PERIOD. AN AREA OF
INSTABILITY IS JUST NEXT TO FLORIDA AND WILL BECOME AN AREA TO
WATCH AS THE PERIOD MOVES FORWARD.

AS THE PATTERN EVOLVES...THE AREA OF INSTABILITY BY FLORIDA MOVES
NORTH ALONG THE EAST COAST AND AHEAD OF A COLD FRONT.  THE UPPER
LEVEL LOW EJECTS OUT OF THE WEST...IS INVIGORATED OVER THE ROCKIES
AND WILL AFFECT THE REGION TOWARDS THE END OF NEXT WEEK. ANOMALOUS
COLD AIR ENTERS THE UNITED STATES BEHIND THE UPPER LEVEL LOW FOR THE
WEEKEND.

MODEL DISCREPANCIES BEGIN TO REAR THEIR UGLY HEAD AROUND TUESDAY AS
THE HANDLING OF THE AREA OF INSTABILITY MOVES NORTH AND THEN
NORTHEAST...BUT AT ABOUT A 24 HOUR DIFFERENCE BETWEEN THE 06Z GFS
AND 00Z ECMWF. EITHER WAY...A CLOSED WARM TEMPERATURE CONTOUR IS
IN THE CENTER OF THIS LOW AS IT EJECTS THE EAST COAST SHOWING A
WARM CORE LOW. HOWEVER...THE HANDLING OF THE CORE TEMPERATURE IS
DIFFERENT BEYOND THAT TIMEFRAME BETWEEN THE MODELS. ALSO...AS THE
UPPER LEVEL EJECTS OFF THE ROCKIES AND MOVES NORTHEAST MODELS
HANDLE THE TIMING OF THE COLD FRONTAL PASSAGE THROUGH NEW ENGLAND
DIFFERENTLY. HAVE OPTED FOR THE WPC/ENSEMBLE BLEND FOR THAT TIME
PERIOD.

DETAILS...

MONDAY...HIGH PRESSURE OVER MAINE CONTINUES TO MOVE NORTHEAST
ALLOWING FOR ONSHORE FLOW INTO THE AREA. UPPER LEVEL CLOUDS ALSO
MOVE IN FROM SOUTH TO NORTH FROM THE APPROACHING LOW FROM THE
FLORIDA AREA. WITH THE ONSHORE FLOW...AM ANTICIPATING UPPER 60S TO
70 ALONG THE COAST AND LOW TO MID 70S AWAY FROM THE COAST.

TUESDAY AND WEDNESDAY...AS THE AREA OF INSTABILITY FROM FLORIDA
COMES UP THE COAST...A CLOSED WARM ISOTHERM AT 700MB WILL OCCUR.
THEN THE DISCREPANCY IN THE HANDLING OF THE NEW LOW PRESSURE SYSTEM
OCCURS IN THE TIMING AND DYNAMICS OF THE SYSTEM...BUT HAVE IT GOING
JUST SOUTHEAST OF THE BENCHMARK EARLY WEDNESDAY ALONG THE STATIONARY
FRONT. SHOULD SEE PRECIPITATION ALONG THE SOUTH COAST AND INTO
SOUTHEAST MASSACHUSETTS. THE MAIN PROBLEM HERE IS THE ONSHORE WINDS
KEEPING THE AIR DRY AHEAD OF THE LOW FROM THE SOUTH SO THAT
LOCATIONS FURTHER INLAND REMAIN DRY.

THURSDAY AND FRIDAY...UPPER LEVEL LOW FROM THE ROCKIES DEVELOPS WITH
THE HELP OF PHASED UPPER LEVEL FLOW AND MOVES TO THE NORTHEAST. THIS
ALLOWS THE NORTHEAST TO BE AFFECTED BY ITS COLD FRONT MOST LIKELY
THURSDAY NIGHT INTO FRIDAY. ANY SEVERE WEATHER FROM THE EVENT SHOULD
BE ON THE LOW END BECAUSE OF TIMING AND THEREFORE A LACK OF
INSTABILITY.

SATURDAY...ANY RAIN ENDS IN THE MORNING. THEN COLD AIR AT LEAST 1 TO
2 STANDARD DEVIATIONS BELOW NORMAL COMES IN FROM BEHIND THE UPPER
LEVEL LOW. THIS COLD AIR MAY HAVE BOUGHT SNOW TO NORTHERN
MINNESOTA 2 DAYS BEFORE...BUT IT WON/T BE THAT COLD HERE.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH SUNDAY NIGHT...

MAINLY VFR THIS AFTERNOON. SCATTERED MVFR IN TSRA...WITH LOCAL IFR
IN THE STRONGER STORMS. MAIN CONCERNS WILL BE STRONG WINDS AND
HAIL. THESE STORMS COME WILL GRADUALLY DIMINISH BETWEEN 07/00Z
AND 07/04Z...WITH SOME PATCHY FOG POSSIBLE IN ITS WAKE. WINDS
SHIFT TO THE NW BEHIND THE COLD FRONT AND MAY BRIEFLY GUST TO
20-25 KT.

SUNDAY AND SUNDAY NIGHT...
MAINLY VFR. PATCHY LATE NIGHT FOG SUNDAY NIGHT.

KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING.

KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...HIGH CONFIDENCE. VFR CONDITIONS OTHER THAN THE RISK FOR
SOME EARLY MORNING PATCHY GROUND FOG IN THE TYPICALLY PRONE
LOCATIONS.

TUESDAY AND WEDNESDAY...LOW CONFIDENCE.  A PERIOD OF MVFR-IFR
CONDITIONS AND A FEW SHOWERS ARE POSSIBLE TUE INTO EARLY WED...WITH
BEST CHANCE NEAR THE COAST.  THIS WILL DEPEND ON WHETHER OR NOT A
WAVE OF LOW PRESSURE OFF THE MID ATLANTIC TRACKS CLOSE ENOUGH TO THE
OUR REGION.  OTHERWISE...VFR CONDITIONS WILL CONTINUE.

THURSDAY...HIGH PRESSURE OVERHEAD SHOULD ALLOW FOR VFR CONDITIONS. A
COLD FRONT APPROACHES OVERNIGHT INTO FRIDAY FOR A CHANGE TO MVFR
CONDITIONS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH TONIGHT...MODERATE TO HIGH CONFIDENCE. A COLD FRONT WILL
CROSS THE WATERS OVERNIGHT.

SEAS SHOULD GENERALLY REMAIN BELOW 5 FT. ONLY CAVEAT WILL BE SOME
SHOWERS AND THUNDERSTORMS WHICH MAY CROSS THE WATERS LATE THIS
EVENING. ISOLATED STRONG WIND GUSTS AND DANGEROUS CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS. WINDS SHIFT TO THE NW
LATE.

SUNDAY AND SUNDAY NIGHT...HIGH CONFIDENCE.
HIGH PRES BUILDS OVER FROM THE N...MAINLY QUIET BOATING WEATHER
RETURNS.

OUTLOOK...MONDAY THROUGH WEDNESDAY...

MONDAY THROUGH TUESDAY...MODERATE TO HIGH CONFIDENCE. NORTHEAST
WINDS IN BETWEEN A HIGH AND LOW PRESSURE SYSTEM MAY GUST AT TIMES
TO BETWEEN 20 AND 25 KNOTS...WITH THE STRONGEST WINDS MOST LIKELY
ACROSS THE SOUTHERN WATERS. SEAS SHOULD ALSO BUILD TO ABOVE SMALL
CRAFT ADVISORY THRESHOLDS ACROSS THE OUTER-WATERS MONDAY NIGHT
AND TUESDAY FROM THIS LOW PRESSURE SYSTEM.

WEDNESDAY...MODERATE TO HIGH CONFIDENCE. LEFTOVER NORTHEAST SMALL
CRAFT ADVISORY SWELLS REMAIN POSSIBLE ACROSS THE OUTER-WATERS
INTO WEDNESDAY IN THE WAKE OF A DEPARTING LOW PRESSURE.

THURSDAY...WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...BELK/JWD/99
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...JWD/99
AVIATION...BELK/JWD/99
MARINE...BELK/JWD/99
Hazardous weather outlook, Sep 6, 7:45 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
745 PM EDT SAT SEP 6 2014

MAZ002-003-008-010-022>024-NHZ011-012-015-072345-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
EASTERN HAMPSHIRE MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
745 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD AND THE ISLANDS...
WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ004>007-009-011>021-026-RIZ001>008-072345-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
745 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL AND EASTERN MASSACHUSETTS WEST OF THE CAPE COD CANAL AND
RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>233-250-254>256-072345-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
745 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
NEAR CAPE COD AND THE ISLANDS AND THE OUTER RHODE ISLAND COASTAL
WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-234>237-251-072345-
BOSTON HARBOR-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
745 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEARSHORE MASSACHUSETTS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 6, 6:01 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
601 PM EDT SAT SEP 6 2014

MAZ003>005-010-026-062245-
EASTERN FRANKLIN-NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX
COUNTY-NORTHERN WORCESTER-EASTERN HAMPSHIRE-
601 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM IN SOUTHEASTERN HAMPSHIRE...SOUTHEASTERN
FRANKLIN...NORTHERN WORCESTER...NORTHWESTERN MIDDLESEX AND SOUTHERN
HILLSBOROUGH COUNTIES...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PELHAM...OR NEAR AMHERST...MOVING EAST AT 55
MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...AMHERST...GARDNER...HOLDEN...BELCHERTOWN...
CLINTON...PEPPERELL...GROTON...LUNENBURG...WARE...TOWNSEND...
LITTLETON...LANCASTER...TEMPLETON...RUTLAND...STERLING...WEST
BOYLSTON...AYER AND WESTMINSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4242 7254 4271 7168 4270 7160 4248 7148
      4225 7245
TIME...MOT...LOC 2201Z 248DEG 47KT 4237 7240

RLG
Special weather statement, Sep 6, 6:02 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
602 PM EDT SAT SEP 6 2014

MAZ005-014-015-062245-
SUFFOLK-SOUTHEAST MIDDLESEX-CENTRAL MIDDLESEX COUNTY-
602 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM HEADED TOWARD METRO BOSTON...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM FROM WAYLAND TO LINCOLN...MOVING EAST AT 35
MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT
REACHES BOSTON AROUND 630 PM.

IF YOU ARE OUTDOORS...HEAD INSIDE IMMEDIATELY WHEN THE STORM
APPROACHES!

LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...NEWTON...SOMERVILLE...WALTHAM...MALDEN...
BROOKLINE...MEDFORD...REVERE...ARLINGTON...EVERETT...CHELSEA...
WATERTOWN...LEXINGTON...SAUGUS...BELMONT...WINCHESTER...HUDSON...
CONCORD AND SUDBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4235 7095 4236 7097 4235 7101 4237 7104
      4239 7104 4239 7107 4235 7104 4234 7101
      4235 7148 4243 7148 4244 7097
TIME...MOT...LOC 2201Z 268DEG 32KT 4238 7137

JWD
Local storm report, Sep 6, 6:18 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
618 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     RICHMOND                42.75N  72.28W
09/06/2014                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON BULLOCK ROAD

0402 PM     LIGHTNING        IPSWICH                 42.68N  70.83W
09/06/2014                   ESSEX              MA   AMATEUR RADIO

            *** 2 INJ *** 2 WOMEN STRUCK BY LIGHTING AT CRANES
            BEACH.

0408 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            POWER POLES DOWN ON AND RTE 10 AND ON MERRIFIELD ROAD

0410 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            WIRES DOWN OF MID COUNTY ROAD

0410 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            WIRES DOWN ON MID COUNTY ROAD AND GREENFIELD ROAD.

0420 PM     TSTM WND DMG     COLRAIN                 42.67N  72.68W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON JACKSONVILLE ROAD

0426 PM     TSTM WND DMG     WARWICK                 42.68N  72.33W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WENDELL ROAD

0428 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN WITH TRANSFORMER STRUCK BY LIGHTING ON SOUTH
            COUNTY ROAD.

0430 PM     TSTM WND DMG     ORANGE                  42.59N  72.30W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ACROSS TOWN

0430 PM     TSTM WND DMG     ORANGE                  42.59N  72.30W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            WIRES DOWN ON RTE 202 BY THE AMERICAN LEGION

0437 PM     TSTM WND DMG     BROOKLINE               42.73N  71.67W
09/06/2014                   HILLSBOROUGH       NH   TRAINED SPOTTER

            LARGE LIMB DOWN AT SILVER BEACH

0443 PM     TSTM WND DMG     NASHUA                  42.75N  71.49W
09/06/2014                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON HARRIS ROAD AND JILL DRIVE

0457 PM     TSTM WND DMG     LOWELL                  42.64N  71.32W
09/06/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON VFW PARKWAY WITH PERSON TRAPPED

0458 PM     HAIL             DRACUT                  42.67N  71.30W
09/06/2014  M0.88 INCH       MIDDLESEX          MA   AMATEUR RADIO

0458 PM     TSTM WND DMG     DRACUT                  42.67N  71.30W
09/06/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND POWER LINES DOWN ON HARLEM STREET

0500 PM     TSTM WND DMG     PEPPERELL               42.67N  71.59W
09/06/2014                   MIDDLESEX          MA   TRAINED SPOTTER

            6 IN DIAMETER LIMBS DOWN AND WIRES DOWN ON NASHUA RD
            AND DOW ST.

0503 PM     TSTM WND DMG     DRACUT                  42.67N  71.30W
09/06/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON BRIDGE STREET

0505 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTING STRIKE ON ALEXANDER STREET

0515 PM     TSTM WND DMG     NORTH ANDOVER           42.70N  71.12W
09/06/2014                   ESSEX              MA   TRAINED SPOTTER

            TREES AND LARGE BRANCHES DOWN ON OSGOOD ST...HARKAWAY
            ST AND ACADEMY LANE.

0520 PM     TSTM WND DMG     FITCHBURG               42.59N  71.82W
09/06/2014                   WORCESTER          MA   TRAINED SPOTTER

            POWER LINE DOWN ON SOUTH STREET.

0520 PM     TSTM WND DMG     HOLLIS                  42.73N  71.58W
09/06/2014                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON DOW ROAD

0520 PM     TSTM WND DMG     NORTH ANDOVER           42.70N  71.12W
09/06/2014                   ESSEX              MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON HOUSE ON BEACH AVE

&&

WS
Special weather statement, Sep 6, 6:25 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT SAT SEP 6 2014

MAZ004-005-012-013-062315-
CENTRAL MIDDLESEX COUNTY-NORTHERN WORCESTER-WESTERN NORFOLK-SOUTHERN
WORCESTER-
625 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM IN CENTRAL MASSACHUSETTS...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER WEST BOYLSTON...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS INTO THE WESTERN SUBURBS OF
BOSTON BY 715 PM.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...NEWTON...FRAMINGHAM...MARLBOROUGH...SHREWSBURY...
NATICK...NEEDHAM...WELLESLEY...WALPOLE...HUDSON...WESTBOROUGH...
SUDBURY...HOLDEN...ASHLAND...HOPKINTON...NORTHBOROUGH...HOLLISTON...
WAYLAND...MEDFIELD AND WESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4233 7125 4232 7124 4232 7123 4231 7122
      4217 7126 4233 7187 4241 7185
TIME...MOT...LOC 2224Z 283DEG 42KT 4236 7180

JWD
Special weather statement, Sep 6, 7:38 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
738 PM EDT SAT SEP 6 2014

MAZ013-017>019-070030-
EASTERN PLYMOUTH-NORTHERN BRISTOL-WESTERN PLYMOUTH-WESTERN NORFOLK-
738 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM DEVELOPING SOUTHWEST OF BOSTON...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER SHARON...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS TOWARD MARSHFIELD AND DUXBURY
BY 830 PM.

LOCATIONS IMPACTED INCLUDE...
BROCKTON...PLYMOUTH...RANDOLPH...NORWOOD...STOUGHTON...BRIDGEWATER...
MARSHFIELD...WALPOLE...EASTON...CANTON...PEMBROKE...SHARON...
ROCKLAND...FOXBOROUGH...ABINGTON...DUXBURY...WHITMAN...HANOVER...EAST
BRIDGEWATER AND KINGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4191 7059 4209 7127 4217 7126 4210 7066
      4208 7064 4205 7065 4205 7067 4203 7062
      4204 7066 4213 7126 4201 7060 4200 7063
      4195 7066 4195 7058
TIME...MOT...LOC 2337Z 283DEG 41KT 4210 7120

JWD
Special weather statement, Sep 6, 8:31 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
831 PM EDT SAT SEP 6 2014

MAZ018-019-070115-
EASTERN PLYMOUTH-WESTERN PLYMOUTH-
831 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM IN CENTRAL PLYMOUTH COUNTY...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HANSON...OR 7 MILES SOUTHWEST OF
MARSHFIELD...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BRIDGEWATER...PEMBROKE...DUXBURY...EAST BRIDGEWATER...
KINGSTON...CARVER...HANSON...HALIFAX...WEST BRIDGEWATER AND PLYMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4201 7101 4204 7093 4202 7090 4202 7062
      4195 7066 4195 7058 4193 7054 4184 7053
TIME...MOT...LOC 0031Z 278DEG 21KT 4206 7084

MD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:31 PM EDTSpecial Weather StatementBOXPlymouth44 min
Sep 6, 9:05 PM EDTSpecial Marine WarningBOX85 min
Sep 7, 3:57 PM EDTSmall Craft AdvisoryBOX3 days

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.